Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 361, NWS Atlanta, GA

June 26, 2008Laurens County, Treutlen County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 26, 2008, 8:21 PM EDT for Laurens County, Treutlen County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2008, 8:21 PM EDT (00:21 UTC)
Expired
Jun 26, 2008, 9:00 PM EDT
In force
39 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Laurens County, GA, Treutlen County, GA

The radar

The Robins AFB radar (KJGX), 74 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2008-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1045 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2008-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1045 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1696 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 270022
SVRFFC
GAC175-283-270100-
/O.NEW.KFFC.SV.W.0361.080627T0021Z-080627T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
821 PM EDT THU JUN 26 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LAURENS COUNTY IN CENTRAL GEORGIA
  TREUTLEN COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 900 PM EDT

* AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60   
  MPH AND PENNY SIZED HAIL.  THIS STORM WAS LOCATED NEAR 
  MINTER...MOVING NORTHEAST AT 24   MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
  SOPERTON AND ROCKLEDGE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3230 8275 3247 8287 3256 8267 3252 8267
      3251 8266 3250 8263 3249 8250 3245 8240
      3243 8239 3242 8239
TIME...MOT...LOC 0021Z 244DEG 21KT 3243 8269

$$
1 follow-up statement
000 
WWUS52 KFFC 270047
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
844 PM EDT THU JUN 26 2008

GAC175-283-270100-
/O.CON.KFFC.SV.W.0361.000000T0000Z-080627T0100Z/
TREUTLEN GA-LAURENS GA-
844 PM EDT THU JUN 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR EAST CENTRAL LAURENS AND TREUTLEN COUNTIES...

AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
SEVERE THUNDERSTORMS IN EASTERN LAURENS AND WESTERN TREUTLEN 
COUNTY...FROM ROCKLEDGE TO LOTHAIR...CAPABLE OF PRODUCING PENNY 
SIZED HAIL AND WIND GUSTS TO 60 MPH...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORMS WILL AFFECT 
ROCKLEDGE...SOPERTON...ORIANNA...AND ZAIDEE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3230 8275 3247 8287 3256 8267 3252 8267
      3251 8266 3250 8263 3249 8250 3245 8240
      3243 8239 3242 8239
TIME...MOT...LOC 0044Z 244DEG 21KT 3249 8255

$$


19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 5:51 PM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 26, 5:51 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
551 PM EDT THU JUN 26 2008

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
SHORT TERM MODELS INITIALIZED FAIRLY WELL THIS RUN.  ALL MODELS
PICKED UP ON A WEAK VORT MAX WHICH DEVELOPED ALONG THE SOUTHERN
PORTIONS OF MISSISSIPPI/ALABAMA STATE LINES THIS MORNING. NAM/NGM
TRACKED THE VORT NORTHWARD WHILE GFS BROKE OFF A PIECE AND BROUGHT
IT OVER SOUTHWEST GEORGIA...BASED UPON LATEST SATELLITE IMAGERY IT
APPEARS THAT GFS MAY HAVE A LITTLE BETTER HANDLE ON THIS FEATURE
AND WE SHOULD START TO SEE SOME ENHANCED CONVECTION ASSOCIATED WITH
THIS ACROSS CENTRAL GEORGIA. THIS IS ALSO IN THE VICINITY OF A WEAK
CONVECTIVE BOUNDARY FROM LAST NIGHT. WILL NEED TO MONITOR CONVECTIVE
DEVELOPMENT ACROSS THE AREA AS COULD SEE AT LEAST A FEW PULSE SEVERE
THUNDERSTORMS. CAPES ARE EXPECTED NEAR 2000 WITH LIFTED INDICES
IN THE -4 TO -6 RANGE. EXPECT JUST ISOLATED THUNDERSTORMS NORTH OF
A LINE FROM LA GRANGE TO MACON TO WRIGHTSVILLE...WITH SCATTERED
CONVECTION ALONG AND SOUTH OF THIS LINE.

WEAK UPPER LEVEL RIDGES PERSIST ACROSS THE DESERT SOUTHWEST AND OFF
THE SOUTHEAST COAST THROUGH FRIDAY NIGHT WHEN AN UPPER LOW BEGINS TO
MOVE INTO THE NORTHERN PLAINS.  AS THE UPPER RIDGE BREAKS DOWN OVER
THE SOUTHEAST...SEVERAL SHORT WAVES ROTATE AROUND THE BASE OF THE
APPROACHING LOW ON SATURDAY. THE WEAK SURFACE BOUNDARY REMAINS OVER
SOUTHERN GEORGIA AS DEEP SOUTHWEST FLOW PUMPS GOOD GULF MOISTURE
ACROSS THE ARE THROUGH THE SHORT TERM PERIODS.  WHILE PULSE STORMS
WILL BE POSSIBLE THIS EVENING AND AGAIN FRIDAY...SATURDAY SHOULD
SEE AN INCREASE IN THUNDERSTORMS AND MORE ORGANIZED SEVERE STORMS
POSSIBLE...PARTICULARLY ACROSS PORTIONS OF WEST GEORGIA WHERE GOOD
INSTABILITY IS NOTED.

TEMPERATURES WILL REMAIN NEAR SEASONAL NORMALS WITH INCREASING
CLOUDS EACH DAY. HAVE MADE ONLY MINOR TWEAKS TO GUIDANCE BASED
UPON LOCAL BIASES.

.LONG TERM /SUNDAY THROUGH THURSDAY/...
SOUTHEAST TRANSITIONS TO A WETTER PATTERN FOR THE EARLY PORTIONS OF
THE EXTENDED PERIODS AS BROAD UPPER TROUGH MOVES ACROSS THE GREAT
LAKES/SOUTHERN CANADA THROUGH WEDNESDAY.  GFS CONTINUES TO HAVE
CONVECTIVE FEEDBACK ISSUES AND IS MORE PROGRESSIVE WITH THE LONG
WAVE AS WELL AS FURTHER SOUTH WITH THE IMPULSES ROTATING AROUND THE
WAVE. LONG WAVE PUSHES THE SURFACE FRONT THROUGH THE FORECAST AREA
SUNDAY AND MONDAY WITH BROAD SURFACE HIGH PRESSURE BUILDING INTO THE
AREA BY TUESDAY.  SURFACE BOUNDARY LINGERS OVER SOUTH GEORGIA
THROUGH THURSDAY CONTINUING SLIGHT CHANCE OF CONVECTION OVER
SOUTHERN PORTIONS OF FORECAST AREA.  WILL CONTINUE COOLER
FORECAST...WITH TEMPERATURES RUNNING ABOUT 5 DEGREES BELOW SEASONAL
NORMALS.

.AVIATION...
VFR CONDITIONS EXPECTED TO DOMINATE THROUGH THE PERIOD WITH WEAK
HIGH PRESSURE OVER THE COUNTY WARNING AREA. SCATTERED TSTORMS
AFFECTING PORTIONS OF NORTH AND CENTRAL GA AT THE MOMENT...SHOULD
DIMINISH DURING THE EVENING...BUT MAY SEE ISOLATED SHOWERS/TSTORMS
CONTINUE AFTER MIDNIGHT OVER PORTIONS OF CENTRAL GEORGIA WHERE WEAK
SURFACE TROUGH MAY HAVE SOME INFLUENCE. OTHERWISE...EXPECT VARYING
AMOUNTS OF MAINLY MID/HI CLOUDS OVERNIGHT INTO FRIDAY MORNING. SCT
TO BKN CU(5 TO 7 THSD FT) DEVELOPING EARLY AFTERNOON WITH SCT
TSTORMS BECOMING POSSIBLE MAINLY AFTER 18Z. LIGHT SOUTHWEST WINDS
(5 KTS OR LESS) OVERNIGHT...SOUTHWEST TO WEST THURSDAY WITH SPEEDS 5
TO 10 KTS.
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  93  67  91  68 /  20  40  30  40  20
ATLANTA         71  88  70  88  69 /  20  40  30  40  20
BLAIRSVILLE     62  84  62  83  66 /  20  40  30  40  30
CARTERSVILLE    64  90  64  88  67 /  20  40  30  50  30
COLUMBUS        71  92  72  90  72 /  30  40  30  40  20
GAINESVILLE     69  89  68  88  69 /  20  40  30  40  30
MACON           69  92  70  92  71 /  30  40  30  50  20
ROME            67  90  68  91  69 /  20  40  30  40  30
PEACHTREE CITY  66  89  67  88  67 /  20  40  30  40  20
VIDALIA         70  92  70  90  71 /  30  40  30  50  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

12
Hazardous weather outlook, Jun 26, 5:16 AM EDT, 15 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 AM EDT THU JUN 26 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-270930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
516 AM EDT THU JUN 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED OVER NORTH AND CENTRAL
GEORGIA THIS AFTERNOON AND EVENING. ISOLATED PULSE SEVERE
THUNDERSTORMS ARE POSSIBLE.

.SYNOPSIS...
A SOUTHERLY WIND FLOW WILL INCREASE AREA MOISTURE TODAY. A WEAK
SURFACE TROUGH WILL REMAIN PARKED ACROSS CENTRAL GEORGIA AS A
SERIES OF UPPER DISTURBANCES APPROACH FROM THE NORTHWEST.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS
WILL BE FREQUENT CLOUD TO GROUND LIGHTNING. HOWEVER...STRONG WINDS
AND LARGE HAIL COULD BE POSSIBLE WITH ANY ISOLATED PULSE SEVERE
THUNDERSTORM THAT MAY DEVELOP.

.DISCUSSION...
INCREASING LOW LEVEL MOISTURE FROM THE SOUTH AND A SURFACE TROUGH ACROSS
CENTRAL GEORGIA WILL PROVIDE THE FUEL AND FOCUS FOR SCATTERED SHOWERS
AND THUNDERSTORMS THIS AFTERNOON AND EVENING. MODERATE INSTABILITIES
ARE EXPECTED WITH CAPES BETWEEN 1500 AND 2500 AND LIFTED INDICES AROUND
MINUS 4. WEAK VERTICAL WIND SHEAR SUGGEST THUNDERSTORMS WILL BE OF
THE SHORT-LIVED PULSE VARIETY...WITH BRIEF HEAVY DOWNPOURS AND
LOCALIZED STRONG WINDS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL
GEORGIA FRIDAY THROUGH MONDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE
ACROSS PORTIONS OF CENTRAL GEORGIA TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 26, 7:13 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
713 PM EDT THU JUN 26 2008

GAZ069>071-270000-
713 PM EDT THU JUN 26 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING...SMALL HAIL...AND WIND GUSTS TO 40 MPH WINDS IN
NORTHEASTERN UPSON...MONROE...AND LAMAR COUNTIES UNTIL 800 PM EDT...

AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL SMALL...YET STRONG THUNDERSTORMS FROM JUST NORTH OF
YATESVILLE...TO BRENT...TO FORSYTH...MOVING NORTHEAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE THUNDERSTORMS.  RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jun 26, 7:19 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
719 PM EDT THU JUN 26 2008

GAZ048-270000-
719 PM EDT THU JUN 26 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING...SMALL HAIL...AND WIND GUSTS TO 40 MPH WINDS IN NEWTON
COUNTY UNTIL 800 PM EDT...

AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PORTERDALE...MOVING NORTHEAST AT 15 MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE AS THIS
THUNDERSTORM AFFECTS PORTERDALE...COVINGTON...ALMON...AND OXFORD.
MINOR WIND DAMAGE WAS REPORTED WITH THIS THUNDERSTORM IN EASTERN
HENRY COUNTY.

IN ADDITION...LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS
CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS
IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Local storm report, Jun 26, 7:35 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
735 PM EDT THU JUN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     4 N ETON                34.88N 84.76W
06/26/2008                   MURRAY             GA   COUNTY OFFICIAL

            TWO TREES DOWN NEAR CRANDAL.

&&

MSR
Local storm report, Jun 26, 7:50 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
750 PM EDT THU JUN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     LOCUST GROVE            33.35N 84.11W
06/26/2008                   HENRY              GA   EMERGENCY MNGR

            GARAGE DESTROYED AND THROWN ONTO A VEHICLE ON EAST HARRIS
            DRIVE. ONE 30 FT OAK TREE BLOWN DOWN. ROOF RIPPED OFF A
            WELL HOUSE. NUMEROUS TREES DOWN IN THE AREA.

&&

MSR
Special weather statement, Jun 26, 7:55 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
755 PM EDT THU JUN 26 2008

GAZ097-270045-
755 PM EDT THU JUN 26 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...WIND GUSTS TO 40
MPH...AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN SOUTHERN LAURENS
COUNTY UNTIL 845 PM EDT...

AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOWERY...MOVING EAST AT 15 MPH.  ADDITIONAL
THUNDERSTORMS ARE DEVELOPING RAPIDLY BETWEEN MINTER AND ROCKLEDGE
AND NORTHWEST OF LOVETT.

FREQUENT CLOUD-TO-GROUND LIGHTNING AND PEA-SIZED HAIL CAN BE
EXPECTED WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.

19
Special weather statement, Jun 26, 8:03 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
803 PM EDT THU JUN 26 2008

GAZ061-073-270045-
803 PM EDT THU JUN 26 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN EASTERN BALDWIN
AND HANCOCK COUNTIES UNTIL 845 PM EDT...

AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM DEVELOPING RAPIDLY ALONG THE BALDWIN...HANCOCK
COUNTY LINE...ABOUT 5 MILES SOUTHWEST OF DEVEREUX...MOVING NORTHEAST
AT 15 MPH.

THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING 1/4 TO 1/2 INCH
DIAMETER HAIL...WIND GUSTS TO 40 MPH...AND FREQUENT CLOUD-TO-GROUND
LIGHTNING. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:27 PM EDTSevere Thunderstorm WarningFFCHancock, Washington48 min
Jun 26, 8:38 PM EDTSevere Thunderstorm WarningFFCPutnam44 min
Jun 26, 9:11 PM EDTSevere Thunderstorm WarningFFCEmanuel, Treutlen49 min
Jun 27, 5:53 PM EDTSevere Thunderstorm WarningFFCBanks, Hall52 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.